Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 3, NWS Green Bay, WI

May 17, 201621 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 17, 2016, 2:57 PM CDT for 21 counties in Wisconsin. It took effect at May 18, 2016, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 17, 2016, 2:57 PM CDT (19:57 UTC)
In effect from
May 18, 2016, 1:00 AM CDT
Expired
May 18, 2016, 7:23 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI
All 21 counties

Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS73 KGRB 171957
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT TUE MAY 17 2016

WIZ005-010>013-018>021-030-031-035>037-045-073-074-180400-
/O.NEW.KGRB.FR.Y.0003.160518T0600Z-160518T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...
NEOPIT...MOUNTAIN...LAKEWOOD...TOWNSEND...WAUSAU...SHAWANO...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
257 PM CDT TUE MAY 17 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 28 AND 32 DEGREES
  OVER NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN...AND BETWEEN 32
  AND 35 DEGREES OVER CENTRAL WISCONSIN TONIGHT.

* TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE UNPROTECTED
  COLD-SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MPC
3 follow-up statements
462 
WWUS73 KGRB 172334
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT TUE MAY 17 2016

WIZ005-010>013-018-019-021-180745-
/O.UPG.KGRB.FR.Y.0003.160518T0600Z-160518T1300Z/
/O.NEW.KGRB.FZ.W.0002.160518T0600Z-160518T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN...
LAKEWOOD...TOWNSEND
634 PM CDT TUE MAY 17 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND 30 DEGREES
  OVER NORTH-CENTRAL WISCONSIN TONIGHT.

* TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE 
  UNPROTECTED COLD-SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ038>040-048>050-180745-
/O.EXA.KGRB.FR.Y.0003.160518T0600Z-160518T1300Z/
OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...KEWAUNEE...
LUXEMBURG...OSHKOSH...NEENAH...MENASHA...CHILTON...BRILLION...
NEW HOLSTEIN...MANITOWOC...TWO RIVERS
634 PM CDT TUE MAY 17 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 32 AND 36 DEGREES
  OVER EAST-CENTRAL WISCONSIN TONIGHT.

* TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE 
  UNPROTECTED COLD-SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WIZ020-030-031-035>037-045-073-074-180745-
/O.CON.KGRB.FR.Y.0003.160518T0600Z-160518T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
NEW LONDON...WAUPACA...CLINTONVILLE...REDGRANITE...WAUTOMA...
HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
634 PM CDT TUE MAY 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 30 AND 35 DEGREES
  OVER CENTRAL AND PORTIONS OF NORTHEAST WISCONSIN TONIGHT.

* TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE 
  UNPROTECTED COLD-SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KURIMSKI
818 
WWUS73 KGRB 180717
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
217 AM CDT WED MAY 18 2016

WIZ005-010>013-018-019-021-181300-
/O.CON.KGRB.FZ.W.0002.000000T0000Z-160518T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN...
LAKEWOOD...TOWNSEND
217 AM CDT WED MAY 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND 30 
  DEGREES OVER NORTH-CENTRAL WISCONSIN TONIGHT. 

* TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE 
  UNPROTECTED COLD-SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

WIZ020-030-031-035>040-045-048>050-073-074-181300-
/O.CON.KGRB.FR.Y.0003.000000T0000Z-160518T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...
MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...
TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
217 AM CDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* LOW TEMPERATURES ARE EXPECTED TO FALL BETWEEN 32 AND 36 
  DEGREES OVER EAST-CENTRAL WISCONSIN TONIGHT. 

* TEMPERATURES THIS COLD WILL KILL OR SEVERELY DAMAGE 
  UNPROTECTED COLD-SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
957 
WWUS73 KGRB 181223
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
723 AM CDT WED MAY 18 2016

WIZ005-010>013-018-019-021-181330-
/O.CAN.KGRB.FZ.W.0002.000000T0000Z-160518T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-NORTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...EAGLE RIVER...LAC DU FLAMBEAU...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...SPREAD EAGLE...
NIAGARA...WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...MOUNTAIN...
LAKEWOOD...TOWNSEND
723 AM CDT WED MAY 18 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAVE ALREADY WARMED INTO THE MIDDLE 30S TO AROUND 40
THIS MORNING, SO THE FREEZE WARNING HAS BEEN CANCELLED.

$$

WIZ020-030-031-035>040-045-048>050-073-074-181330-
/O.CAN.KGRB.FR.Y.0003.000000T0000Z-160518T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-
KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...KESHENA...NEOPIT...WAUSAU...SHAWANO...
MARSHFIELD...WISCONSIN RAPIDS...STEVENS POINT...PLOVER...
NEW LONDON...WAUPACA...CLINTONVILLE...APPLETON...GREEN BAY...
KEWAUNEE...LUXEMBURG...REDGRANITE...WAUTOMA...OSHKOSH...NEENAH...
MENASHA...CHILTON...BRILLION...NEW HOLSTEIN...MANITOWOC...
TWO RIVERS...HARMONY...PESHTIGO...PORTERFIELD...CRIVITZ...
HIGH FALLS RESERVOIR...LOOMIS...MIDDLE INLET...LITTLE SUAMICO...
SOBIESKI...BROOKSIDE...OCONTO...PENSAUKEE
723 AM CDT WED MAY 18 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 30S AND 40S THIS
MORNING, SO THE FROST ADVISORY HAS BEEN CANCELLED.

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 17, 2:30 PM CDT, 27 minutes earlier.

Area forecast discussion, May 17, 2:30 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
230 PM CDT TUE MAY 17 2016

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Wednesday
Issued at 230 PM CDT Tue May 17 2016

The latest RAP analysis and satellite/radar imagery show surface
high pressure centered from South Dakota to Lake Superior early this
afternoon.  After a mostly clear morning...fair weather cu developed
around midday mainly away from the Lake and Bay.  As the surface
high becomes centered over Wisconsin tonight...forecast concerns
revolve around low temperatures and frost/freeze headlines.

Tonight...High pressure will become centered across the state
tonight. Once diurnal cu dissipates early this evening...should have
nearly ideal radiational cooling conditions for the rest of the
night...with clear skies and light winds.  Low temps last night were
a couple degrees colder than anticipated...so populated the forecast
with the coolest guidance...then took a degree or two off that.  The
result is lows in the upper 20s north to mid 30s over the southern
Fox Valley.  After coordination with surrounding offices...will
issue a frost advisory for locations north and west of the Fox
Valley.

Wednesday...The same surface high remains in place...leading to
pleasant Spring weather.  Low level temps will continue to moderate
closer to normal.  So highs should range from the mid to upper 60s
for most locations except cooler for the Lakeshore counties.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 230 PM CDT Tue May 17 2016

weak upper ridging expected across the region
wednesdaynight through thursday night with a surface high
centered right over the great lakes. weak upper troughs swing by
to our north and south friday but then the upper ridge builds
again and strengthens. not much chance of rain until upper flow
becomes southwest after ridge axis moves east of the area
monday.temperatures slowly warming to typical levels by thursday
and above normal by the end of the week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 119 PM CDT Tue May 17 2016

looks like vfr until further notice...maybe until sometime next
week. light surface winds as well.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 1 AM to 8 AM CDT Wednesday FOR WIZ005-
010>013-018>021-030-031-035>037-045-073-074.
&&

SHORT TERM.....MPC
LONG TERM......RDM
AVIATION.......MPC
Hazardous weather outlook, May 17, 2:40 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT TUE MAY 17 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
240 PM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S WILL PROMOTE FROST
FORMATION FOR NORTH-CENTRAL AND CENTRAL WISCONSIN...AND PARTS OF
NORTHEAST WISCONSIN. PATCHY FROST MAY ALSO OCCUR OVER EAST-CENTRAL
WISCONSIN INLAND FROM THE BAY OF GREEN BAY AND LAKE MICHIGAN.
PLEASE REFER TO THE LATEST FROST ADVISORY FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-181945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
240 PM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:34 PM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more13 hr

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.